Depression - I have Bipolar since 1994. I have been to the clinck 3 times since I was diagonised.I am now taking Wellbutrin XL300. I have uncontrallable anger at work and at my husband. I am scared. Is this normal. I started taking it in July this year with stabaliser and sleeping tablet. On weekends I drink and there is no problem
What you are experiencing is not normal :Irritable, agitated, hostile, aggressive, these are serious side effects which must be reported to your doctor asap.
Hi I am taking Wellbutrin as well. I went to the Wellbutrin page and I copied this for you, hope it helps. I am thinking of you. Hope you feel better soon.
Report any new or worsening symptoms to your doctor, such as: mood or behavior changes, anxiety, panic attacks, trouble sleeping, or if you feel impulsive, irritable, agitated, hostile, aggressive, restless, hyperactive (mentally or physically), more depressed, or have thoughts about suicide or hurting yourself. Avoid drinking alcohol while taking Wellbutrin. It may increase your risk of seizures.
You should see a psychiatrist. I have bipolar disorder and am taking medication for it plus for depression. Your psychiatrist will determine what works best for you. Wellbutrin is for depression only. I have been on so many medications for bipolar until my psychiatrist found the right combination. It's a trial and error... it takes time. Best of luck to you.
Wellbutrin is notorious for causing irritability and angry outbursts. It's given frequently to Bipolar Patients for depression because it's not supposed to induce rapid-cycling. Well, I'm not too sure about that. It can also make anxiety worse.
I spent years on Wellbutrin and screamed at the kids the whole time. It got blamed on my personality and it was a painful experience to say the least.
You may be manic & not realize it. Extreme anger is a trait of being Manic. I was just hospitalized for 15 days in a mental hospital for Mania. I was taken off my anti-depressant. The psychiatrist said people who are Bipolar should not take an anti-depressant. It can make them go Manic. I don't know what to tell you if you are at the Depression side of Bipolar Disorder. I have taken anti-depressants in the past, including Wellbutrin. However, I've been hospitalized five times for Mania since 1995. I had to stop taking Cymbalta this time. Please see your psychiatrist immediately.
Just to throw in my personal opinion and by absolutely no means am I saying this is the case with what you are going through right now but I have borderline personality disorder and one of the hallmark symptom is extreme anger and when before I was officially diagnosed with BPD I was prescribed Wellbutrin which I took for a year and it had zero effect on my Borderline especially the anger issues and wellbutrin caused me absolutely no side effects it just did nothing for my mental health issues it wasn't until I got on 2 mood stabilizer that I was able to control my anger issues and cyclic moods. People with BPD are often misdiagnosed as having Bipolar because they both have some similar traits but I personally having many friends with Bipolar and knowing what I have read I have never ever heard of anger with Bipolar or Wellbutrin causing anger.
So when you see your doctor I would suggest bring BPD and inquiring about it. I will provide you a link on the information on BPD. I wish the best of luck and plz keep us update. I wish you the best.
Such symptoms are most acute when people with BPD feel isolated and lacking in social support, and may result in frantic efforts to avoid being alone by acting out; i.e. impulsive behavior or suicide attempts.
1. Frantic efforts to avoid real or imagined abandonment.
2. Pattern of unstable and intense interpersonal relationships characterized by alternating between extremes of idealization and devaluation.
3. Identity disturbance: markedly and persistently unstable self-image or sense of self.
4. Impulsivity in at least two areas that are potentially self-damaging (e.g. spending, sex, substance abuse, reckless driving, binge eating).
5. Recurrent suicidal behavior, gestures or threats, or self-mutilating behavior.
6. Affective instability due to a marked reactivity of mood.
7. Chronic feelings of emptiness.
8. Inappropriate, intense anger or difficulty controlling anger.
9. Transient, stress, related paranoid ideation or severe dissociative symptoms. (DSM IV)
To meet criteria for the disorder, one needs to have five of the nine criteria listed above. Having several symptoms however, can also create problems in living and a sense of suffering.
BPD rarely stands alone. People with borderline personality disorder often have other diagnosis. This is called co-morbidity or having co-occurring disorders. Common co-occurring disorders include substance abuse, eating disorders, anxiety disorders, bipolar disorder as well as other personality disorders. Over half the BPD population suffers from Major Depressive Disorder. When depression and BPD co-occur, until the borderline personality disorder symptoms improve , the depression often does not lift with medication.
It made me very angry and aggressive. I was on Paxil, but I suffer from daytime Bruxism. We thought maybe Paxil, an SSRI, was doing it. So, I was switched to Wellbutrin XL, an SNRI, and also to quit smoking. I was on it for 3 weeks and became aggressive and angry. I just wanted to lash out at anything for any reason. The doctor put me back on the Paxil. I did, however, quit smoking. It just made the cigarettes taste awful and I lost the pleasure. So, I gave them up.
Hi,, bipolar 1? 2? ,, depending on which dr I am under,, lots of anxiety too.. Although I have had what I would consider mania and definately mixed states,, mostly I have severe long depression.. Been on most everything,, done ect/rTransmagnetic stim/ yada yada.. now latest has been lamotrigine and added in wellbutrin.. 450 of it.. seemed not too bad at 300, but now my anger . hostility. eats at me and is a constant battle... if only seeing a dr wasn't always 6 to 8 weeks away... definately going back down to 300 again,,, or get off it /period/..
Not sure if anyone else has had this, but libido gone too... there is another grrrr with it... hope everyone gets to a place of balance,, I am sure it exists... somewhere..
Recent studies are showing that the use of antidepressants in Bipolar disorder can provoke hypomanic, manic, and mixed episodes sometimes characterized by anger, hostility, and extreme aggressiveness.
This happened to me and now no more antidepressants for me! I'm currently stable on lithium and the antipsychotic, Vraylar.
- Wellbutrin Information for Consumers
- Wellbutrin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Wellbutrin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 8 hours ago • 2 answers
Updated 30 May 2018 • 3 answers
Updated 13 Jun 2014 • 4 answers
Updated 10 Aug 2016 • 4 answers
Updated 29 May 2015 • 1 answer